Advertisement -- Learn more about ads on this site.


    SHERYLJOHNSON   850
SparkPoints
500-999 SparkPoints
 
 
OMG It's been a year!

Wednesday, November 07, 2012

It's been a year since my last entry, and what a year it has been!

A year ago my doctor took me off of my cholesterol medication because my liver enzymes were high. My blood sugar was also out of control (A1c ranged between 7.9 and 8.9). My thyroid was underactive and I just didn't have the energy to exercise. I was hardly eating, but still wasn't losing weight.

Finally she referred me to an endocrinologist. That was probably one of the biggest turning points in my life.

First, he put me back on (a lower dose) of Actos. He also put me on Victoza. Within 3 months I had lost 20 pounds and my A1c was down to 6.2. He raised my thyroid medication from 75 mcg to 100 mcg and said it should improve my metabolism even more and I should have more energy.

When I first went to see him, he said he wanted to get my A1c down below 6. My regular doctor said "I don't think that's going to happen." Well, if I can get it down to 6.2 I can probably get it below 6.

Anyway, I'm pretty happy with my progress. I've changed my goals a little here. I want to lose a pound a week and I set my goal to 130 instead of 140 (which I had before.) 140 is at the top of my weight range and was probably realistic when I was younger and did strength training and had solid muscle mass, but now (age 56) I think I will never have those kind of muscles again so I think a lower weight goal will be good. (my range is 105 - 140 based on the BMI charts)

Oh, I almost forgot! I am also off the pre-meal insulin!
SHARE
  Member Comments About This Blog Post:

JEANINNEWCASTLE 11/10/2012 12:21AM

  That's great that the endocrinologist has been to help you!

Report Inappropriate Comment
PHATPAT18 11/8/2012 7:36AM

    It's amazing what a good doctor can do for you both physically and mentally. Congrats on making big strides in being healthy.
Pat

Report Inappropriate Comment
DRAGONFLYGALS 11/7/2012 11:50PM

    I think dealing with medical conditions are the roughest and cause tons of weight issues. I know many of my meds may make me gain weight and they do cause of the cravings. I need to just do mind over matter. Good luck glad they figured out what was going on.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.